Hail, Martin
- When
- August 3, 3:30 PM EST to 3:40 PM EST
- Where
- Martin County, Bear Grass
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.767, -77.133
Large Tree limbs blown out of trees in addition to large hail.
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Aug 3, 1:58 PM EST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 258 PM EDT WED AUG 3 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY)...ISOLATED THUNDERSTORMS HAVE FORMED JUST NORTH OF THE REGION THIS AFTERNOON. ALTHOUGH CU FIELDS ACROSS ESTRN NC ARE NOT IMPRESSIVE, THESE STORMS WILL DRIFT SOUTH TOWARD THE REGION AND ASSCTD OUTFLOW COULD TRIGGER ADDITIONAL ISOLD STORMS THROUGH EARLY EVENING. TSTMS SHOULD END AROUND SUNSET WITH LOSS OF HEATING. THEREAFTER EXPECTING QUIET WX WITH MAINLY CLR SKIES/LGT WINDS AND PATCHY FOG. LOWS WILL BE AROUND 70. THE FORECAST FOR THU-SAT WILL BE SIMILAR TO TODAY AS WEAK HIGH PRES TO THE NORTHWEST SHIFTS OFF THE COAST FRI ALLOWING A WEAK FRONT TO SETTLE OVER THE MID ATLC WHERE IT WILL WASH OUT. SFC PRESSURES REMAIN RELATIVELY HIGH ACROSS ESTRN NC WITH ONLY MARGINAL AMOUNTS OF MOIST AND WEAK FORCING FOR ORGANIZED PCPN EVENTS. THE NAM WAS BONE DRY THROUGH SAT WITH THE GFS PAINTING ISOLD DIURNAL SEA BREEZE CONVECTION. MOS POPS WERE WELL BELOW CLIMO. SURFACE BASED CAPE AND LIS WILL ENOUGH TO SUPPORT A FEW ISOLD STORMS EACH DAY BUT AERIAL COVERAGE WILL BE 10% OR LESS...THUS I OPTED TO KEEP POPS OUT OF THE FORECAST SINCE MOST LOCATIONS WILL BE DRY. LATER SHIFTS CAN FINE TUNE IF PCPN PATTERN BECOMES MORE APPARENT. HIGHS WILL BE IN THE LOWER 90S WITH A FEW MIDDLE 90S IN THE NORMALLY HOT SPOTS. THIS IN COMBINATION WITH DEWPOINTS IN THE LOWER TO MIDDLE 70S WILL PRODUCE HI VALUES OF 100-105 DEGREES. OVERNIGHT LOWS WILL BE IN THE LOWER 70S INLAND/MIDDLE 70S COAST. && .LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...THE SURFACE FRONT WASHES OUT TO THE NORTH SUNDAY WHILE BERMUDA HIGH PRES RIDGES INTO AREA FROM THE EAST. THE SW ATLC UPPER RIDGE WILL RETROGRADE TOWARD THE GOM THROUGH THE PERIOD. A SERIES OF DIFFICULT TO TIME PERTURBATIONS WILL ROTATE AROUND THE HIGH IN A RING OF FIRE FASHION TO PRODUCE SCT SHOWERS AND TSTMS. SINCE TIMING THESE PCPN EVENTS IS IMPOSSIBLE FAR OUT IN TIME...WE WILL BROADBRUSH A LOW CHANCE POP THROUGH THE PERIOD. TEMPERATURES WILL BE CLOSE TO SEASONAL NORMS. && .AVIATION...MOSTLY VFR CONDITIONS EXPECTED THIS EVENING...EXCEPT FOR BRIEF MVFR CIG/VSBY IN ISOLD CONVECTION. PATCHY FOG SHOULD DEVELOP LATE TONIGHT/EARLY THU...PRODUCING MVFR VSBY. VFR CONDITIONS EXPECTED TO RETURN TO MOST AREAS BY 13Z. && .MARINE...HIGH PRES IN THE MID AND UPPER LVLS WILL CONTINUE TO PROVIDE GOOD BOATING CONDITIONS ACROSS THE REGION FOR THE REST OF THE FCST PERIOD. SOME RESIDUAL 2 TO 3 FT 8-9 SEC SE SWELL ASSOCIATED WITH T.S HARVEY AND THE MID ATLANTIC HIGH WILL CONTINUE TO REACH THE REGION...KEEPING SEAS AROUND THE 3FT MARK DESPITE WINDS GENERALLY 10 KT OR LESS. PREFERRED THE ETA12 WINDS FOR THE SHORT TERM AND A HPC/GFS BLEND FOR THE EXTENDED. WNAWAVE SEA HEIGHTS LOOK REASONABLE. RIP CURRENTS...EXPECT A LOW THREAT ON THU FOR ALL BEACHES WITH LIGHT EAST WINDS AND 2-3FT 8 SEC SWELL. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SHORT TERM...ELARDO LONG TERM...ELARDO AVIATION...PRINGLE MARINE...PRINGLE
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 350 AM EDT WED AUG 3 2005 AMZ130-135-150-152-154-156-158-NCZ029-044>047-079>081-090>095-098- 103-104-040800- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-MARTIN-PITT- WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE- DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 350 AM EDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CGG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 354 PM EDT WED AUG 3 2005 NCZ029-045-032100- MARTIN-WASHINGTON- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...PLYMOUTH 354 PM EDT WED AUG 3 2005 ...STRONG THUNDERSTORMS APPROACHING MARTIN AND WASHINGTON COUNTIES... STRONG THUNDERSTORMS IN BERTIE COUNTY WILL MOVE SOUTH INTO MARTIN AND WASHINGTON COUNTIES THROUGH 5:00 PM THIS AFTERNOON. WIND GUSTS UP TO 50 MPH...FREQUENT DEADLY LIGHTNING AND VERY HEAVY RAINFALL CAN BE EXPECTED WITH THESE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. VINCENT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 418 PM EDT WED AUG 3 2005 NCZ044-080-032130- PITT-BEAUFORT- INCLUDING THE CITIES OF...GREENVILLE...WASHINGTON...RIVER ROAD 418 PM EDT WED AUG 3 2005 ...STRONG THUNDERSTORMS APPROACHING PITT AND BEAUFORT COUNTIES... STRONG THUNDERSTORMS IN MARTIN COUNTY WILL MOVE SOUTH INTO PITT AND BEAUFORT COUNTIES THROUGH 5:15 PM THIS AFTERNOON. WIND GUSTS UP TO 50 MPH...FREQUENT DEADLY LIGHTNING...SMALL HAIL...AND VERY HEAVY RAINFALL CAN BE EXPECTED WITH THESE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. VINCENT
The Morehead City radar (KMHX), 113 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
6 hail. Local standard time, as filed.
Large Tree limbs blown out of trees in addition to large hail.
Penny to quarter size hail reported in the Greenville area.
Penny to nickel size hail along with large tree limbs down.
Penny size hail reported near Highway 24.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470307, 5470308, 5470309, 5470310, 5470311, 5470312.